How do you get up every day after sev... - Living Well with HIV

Living Well with HIV

965 members224 posts

How do you get up every day after several months with treatment?

Newpal
Newpal

Hi everyone, today I’m writing this post because it’s getting hard sometimes to wake up and feel happy.

currently I’m under treatment with atripla and since my first check I’m undetectable and CD4 with high levels... so that’s a good response to treatment(talking about medical condition) but muy emotional state is cycling between happiness and inertia

How do you carry this mood ? Does it happens to someone else?

Thanks and send all of you a big hug !

3 Replies

I’d suggest asking them to find a combination which suits you better. About 20% of people don’t get on with the Efavirenz in Atripla which can cause mood altering effects. I had the same so just ask to be changed. 4 months was enough for me so well done for managing so long!

Dear Newpal,

I would agree with Chris, the problems you are having with your medication is most lightly to be the Efavirenz in Atripla, I also agree with you that two months is probably long enough to see if the side effects subside (they often do within two or three months). I am not familiar enough with the healthcare system in Argentina to know which antiretrovirals are commonly available to you but you will certainly have other medications that you can use.

It is important that you take a combination of meds that you can tolerate. Talk to your medical team and explain that you are having a lot of difficulty adhering to your treatment regime and that you would like to try a non Efavirenz based combination.

I am assuming that this is your first treatment combination so you will have plenty of other options available to you. You should be able to find a combination that is much easier to take, for example, I take two pills once a day and I have no side effects from the medication at all, in fact I barely notice taking them.

I have found that some doctors can be reluctant to change medication for their patients, if you have any problems then it can sometimes be useful to mention that you are finding the drugs so bad that you are avoiding taking them at times. It is important that we take all of our meds on time (fully adherent) and do not miss any doses. Knowing a patient is missing doses should be enough of a worry to your medical team, that it warrants changing treatment to one that you find more tolerable and therefore less lightly to miss doses.

I hope this is of some use to you, let us know how you get on.

With Kind Regards,

Paul.

Hi Newpal,

You are not alone. I find it hard sometimes as well. Even though you're physically okay, it does take motivation to keep going. I've finally reached a point in my life where I realize, I deserve a life. I deserve a chance to have a family, a hobby, and be happy like everyone else. So do you. Consider the fact that everyone goes through cycles of unhappiness. Even people without the condition go through ups and downs. Let's find some motivation. This just goes to show you how close you are to a normal life. Cheers

You may also like...